MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32544
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report relates to report 9680654-2018-00024.
 
Event or Problem Description
On (b)(6) 2018, the patient presented with a contained rupture due to a type 3 endoleak of component separation.The proximal and distal pieces were separated.The patient was treated with an abdominal 28 mm cuff to bridge the two components.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report relates to report 9680654-2018-00024.The device was not returned for evaluation and remains in-situ.Images were provided and reviewed by william cook australia medical director: "the original endograft was implanted in early (b)(6) and a good 3-stent overlap was achieved, with the graft lying nice and straight inside the abdominal aortic aneurysm (aaa).A secondary procedure was performed in (b)(6) to add iliac leg extensions ¿ no history is available as to why this was done, but presumably due to type 1b endoleak(s) at the lower end(s) of the bifurcated graft.All of the overlap had been lost and the components separated.Also noteworthy is the marked anterior bowing of the graft compared to the straight position of the graft shortly after the initial procedure.When looking at the ct scan from (b)(6), it can be seen even then that there has been bowing of the graft, with loss of overlap down to 2 stents." work order (b)(4) was reviewed and appears complete and correct.The device ifu states: "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up." "after endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is recommended, including: 1) abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information." "key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (> 45 degrees for infrarenal neck to axis of aaa or > 45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<4 mm); greater than 10% increase in diameter over 15 mm of proximal aortic neck length; and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcification and/or plaque may compromise the fixation and sealing of the implantation sites.Necks exhibiting these key anatomic elements may be more conducive to graft migration" "potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, and endoprosthesis (improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion)." based on the information provided, the root cause for the incident cannot be determined.It is possible that the separation was due to: insufficient fixation (friction) between the proximal and distal components; inadequate retention forces; distal device separation; patient-related factors.The degree of anterior ¿bowing¿ of the graft seems to have increased between the initial procedure and the imaging of the recent hospital admission for ruptured aneurysm.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key7787433
Report Number9680654-2018-00023
Device Sequence Number1176004
Product Code MIH
UDI-Device Identifier10827002325446
UDI-Public(01)10827002325446(17)171010(10)AC944105
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2017
Device Model NumberG32544
Device Catalogue NumberZFEN-P-2-32-124-R
Device Lot NumberAC944105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZFEN-D-20-62-76-C; ZFEN-D-20-62-76-C
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR